Side effects from Metformin - Lichen Planus

by
( )

CONCERN: I was aware that my Mother had some problems with her liver, which I feel were due to the medication.


So when I was given Metformin I was trying to be careful, but within two months I developed Lichen Planus, which is the same thing that my mother had.


My mother was told that the Lichen Planus could not be cured, but she had some UV type treatments, but the Lichen Planus was still as strong as ever. Later she developed the liver problem.


Since I felt that I was following her pattern, I immediately stopped taking the Metformin (took for 5 months) and with the help of homeopathic medicine, I am now rid of the Lichen Planus, except that I still have not gotten all my hair back (small bald spots)on the back of my head.


SUGGESTIONS: Hi,

There are many factors that have been accused as causes of Lichen planus, where stress and hereditary predisposition play important role.

All these factors are thought to be related to reduced immunity and as a result, someone will develop Lichen planus. However, no specific or real cause of this condition has been recognized until now.

Furthermore, no studies have determined any relationship between taking Metformin and Lichen planus, however, nothing can be ruled out.

It is good to check it out by yourself the causes of any disease or condition you might have, in order to either alleviate the symptoms or prevent the severest consequences.

Hope you will continue collaborate with your doctor until the final recover.

All the best!

Dr.Alba




Most people tolerate metformin.
by: Anonymous


Although most people tolerate metformin well, there are some potential side effects of metformin.

Some other people can not tolerate it.




lichen planus diagnosis
by: Anonymous



Was there ever a diagnosis made that directly linked the lichen planus to the use of metformin in either your mom or yourself?

I have just been diagnosed with lychen planus and have been on metformin for 3 years now.


The dermatologist did not think that metformin was on the list of meds that cause lichen planus, but I feel like it could very well be the cause.



Metformin
by: Katy


I've been on Metformin for years, and I have just been diagnosed with Lichen Planopilaris. I'm starting to suspect Metformin as well. I wish I could find more information about the possibility. I seem to be prone to rare side effects of medications.

Comments for Side effects from Metformin - Lichen Planus

Average Rating starstarstarstarstar

Click here to add your own Comment / Follow up

Rating
starstarstarstarstar
Metformin caused lichen planus
by: Anonymous

I am convinced that metformin caused my lichen planus. I never had any skin issues before starting on metformin. Now I have lichen planus in my mouth, labia, and legs.

Rating
starstarstarstarstar

by: Dr.Albana

Hi my dear,

I understand you are concerned.

If you are taking Metformin only, that can explain your problems with lichen planus.

As it has been spread in various parts of your body, including mouth, labia and legs, can you please send a photo of the affected skin and mucosa, so I can evaluate the changes myself?

Thank you!

Click here to add your own Comment / Follow up

Ask the Doctor now? Simply click here to return to Diabetes medication side effects..

Explore More...